CLL Support Association
9,271 members14,643 posts

Headaches ??

I haven't written much. Based on good advice received here, in April I met with a blood cancer specialist who reviewed my diagnosis of CLL and treatment thus far. He took me off of my Rituxan 2 year maintenance plan. I return to see him in this month for follow up - he wanted to re-do all of my pathology reports.

For about the past month, I have had really bad headaches. I have chronic sinusitis and usually suffer from sinus headaches. The headaches I am having almost daily are worse than my typical sinus headache in that I also feel nauseated and a certain bit of vertigo. GP has put my on a round of prednisone previously (which I hate!) and I don't think it helped.

Has anyone suffered from increased headaches or sinus headaches that have gotten worse with a CLL diagnosis? All my old stand-by remedies are not helping this summer and it has definitely increased my fatigue level.

Best wishes to all! Susan

10 Replies
oldestnewest

Hi Susan

Sorry to hear you are going through a bad time. Sadly I cannot help with your sinus problem but hopefully someone will come along who can help.

I just did not want you to think we don't care because the right person has not read your mail yet. We do care and hope you get some help with the sinus problem and that your appointment with your Cll specialist goes well.

Best wishes

Bubnjay1

Reply

It is common that sinus problems can occur after rituximab treatment.

I posted earlier this year about my constant sinus problems and my GP tried nasal sprays, antihistamine and every other med short of surgery.

After 4 months I woke one morning feeling much better and I'll whisper this

( haven't had a problem since)

Rituximab can continue working for up to 12 months after treatment stops I'm told? You should also be aware that headaches are a known side effect of this drug!

In my case that figures as I finished FCR in March 2015 and by coincidence my recovery from sinus infections was April 2016.

I'm not sure if any studies have looked at this side effect or whether it's accepted in medical circles but in my case it was very real.

Geoff

4 likes
Reply

Thanks so much for the information. I did not know that Rituxan could aggravate sinus issues - whether medically acknowledged or not. Hope you continue to do well!! I'll be looking up my year anniversary from Rituxan!

Thanks again, Susan

Reply

Sue

I added that a known side effect of the drug was headaches!

This is in all the documentation on side effects so shouldn't be too much of a surprise to your consultant

I hope you feel better soon

Geoff

1 like
Reply

My husband's oncology nurses told him to take Claritin daily. It helped a lot.

Reply

I hope you feel better as you make progress. I wonder if the headaches could be migraines triggered by the meds, particularly since migraines mimic sinus-like headaches so closely, often cause nausea and are easily triggered by chemical changes in our bodies (I've found that out personally...)

It might be worth asking your doctor about.

Reply

Thank you for mentioning the possibility of migraine - I hadn't really thought about that because, in the past, the only headaches I ever seemed to have were sinus related - these have just become like a super cell in a storm!

Will definitely ask dr. about this possibility.

Thanks again for sharing your insight, Susan

Reply

I also thought of migraines. I get them and they start with pain in my sinus areas, sometimes nausea and some dizziness. They have definitely gotten more frequent since CLL diagnosis 6 years ago, but have never seen reference to being related. My blood pressure goes up when I get them also. Sometimes I get an aura first, other times not. Still in W&W. Headaches are no fun. Hope you feel better soon.

Maxine

Reply

Thanks, Maxine. I have worried a bit about migraines because of the nauseous feeling, but didn't know they could start with a sinus problem. Thank you so much for giving me another avenue to explore.

Take good care and, again, many thanks, Susan

2 likes
Reply

As a matter of fact I have had a drastic increase in headaches and migraines. I usually only have about 3 or 4 good days a month. My neurologist has had me on a number of things without much success and without knowing what is causing them. Just something else to have to deal with *sighs*.

Reply

You may also like...